Heavy Snow, Blue Mountains
- When
- February 6, 10:13 AM PST to February 7, 2:23 PM PST
- Where
- Blue Mountains forecast zone
- Reported by
- TRAINED SPOTTER
A weather spotter near Meacham reported a foot of snow in a 24 hour period.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A weather spotter near Meacham reported a foot of snow in a 24 hour period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 6, 8:40 AM PST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 840 AM PST FRI FEB 6 2004 .DISCUSSION...THE UPPER LEVEL TROUGH OF LOW PRESSURE CONTINUES TO MOVE TOWARDS THE PACIFIC NORTHWEST THIS MORNING...WITH THE MAIN BAND OF PRECIPITATION JUST STARTING TO CROSS THE CASCADES. THE DALLES IS ALREADY SEEING RAIN...AND THIS RAIN AND MOUNTAIN SNOW WILL SPREAD ACROSS THE REST OF EASTERN OREGON AND WASHINGTON TODAY. THE PRECIPITATION MAY NOT BE QUITE AS WIDESPREAD AS INITIALLY THOUGH...SINCE THE MAIN ENERGY CENTER LOOKS TO SPLIT IN TWO...WITH PORTIONS MOVING TO OUR NORTH AND SOUTH. MEANWHILE...THE GRANDE RONDE VALLEY CONTINUES TO SEE WINDY CONDITION THIS MORNING...WITH SOUTH WINDS RANGING BETWEEN 25 AND 35 MPH WITH GUSTS TO NEAR 45 MPH. AT THIS TIME...THE CURRENT FORECAST LOOKS ON TRACK...AND NO UPDATES ARE PLANNED AT THIS TIME. PALMER && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 41 32 39 / 40 50 30 WALLA WALLA 44 35 39 / 40 50 30 TRI-CITIES 41 34 41 / 40 30 20 YAKIMA 36 28 39 / 40 30 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 82
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST FRI FEB 6 2004 ORZ041>050-WAZ024>030-071300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...AN UPPER-LEVEL SYSTEM WILL MOVE THROUGH THE PACIFIC NORTHWEST FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL SPREAD MOISTURE FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA TODAY...WITH THE BEST CHANCE FOR SHOWERS OCCURING FRIDAY AFTERNOON. SNOW LEVELS WILL HOVER ABOVE 3000 FEET WITH ACCUMULATIONS OF UP TO 6 INCHES IN THE BLUE MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. WINDY CONDITIONS WILL BE PRESENT AT THE BASE OF LADD CANYON FRIDAY THROUGH FRIDAY NIGHT AS WELL. .DAYS TWO THROUGH SEVEN...A WEAK SYSTEM WILL MOVE THROUGH THE AREA SUNDAY SPARKING A FEW SNOW SHOWERS OVER THE EASTERN MOUNTAINS. HIGH PRESSURE WILL BUILD IN FOR DRY CONDITIONS THROUGH THE PERIOD. FOG WILL DEVELOP IN LOWLAND AREAS DURING THE OVERNIGHT HOURS BEGINNING EARLY NEXT WEEK. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385016.